MAUDE Adverse Event Report: SUMMIT MEDICAL PRODUCTS, INC. AMBIT YELLOW PIB-PCA PUMP; ELECTRONIC INFUSION PUMPS & SYSTEMS

SUMMIT MEDICAL PRODUCTS, INC. AMBIT YELLOW PIB-PCA PUMP; ELECTRONIC INFUSION PUMPS & SYSTEMS
Model Number 220501Y AUS
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample is reported to be available, but has not yet been received by the manufacturer.A review of the device history record is in-progress.All information reasonably known as of 30 sep 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database, and identified as complaint (b)(4).Device not returned.
 
Event or Problem Description
Fill volume: unknown.Flow rate: 10ml bolus in pib setting.Procedure: nerve block.Cathplace: unknown.Infusion start time: unknown.Infusion stop time: unknown.It was reported that , "the doctor was demonstrating the pump to nursing staff.The doctor initiated a 10ml bolus and he believes the pump continued to run beyond the expected period.The doctor removed the pump from the patient and believes the pump ended up delivering 20mls.Doctor informs there was no adverse impact on the patient." the distributor picked up the pump and stated the pump prescription and history readings state it is set up for programmable intermittent bolus (pib) for 10mls every 3 hours and that the pump has run for 7 hours 38 minutes and delivered 20mls.The distributor let the pump run to its next bolus delivery point and measured the output using a manual measuring device; the pump accurately delivered 10mls every 3 hours.The pump was infusing 0.2% ropivacaine.
 
Additional Manufacturer Narrative
The device history record for lot e932901 was reviewed and the product was produced according to product specifications.The actual complaint product was returned for evaluation.The reported failure of incorrect flow/fast flow could not be confirmed as the pump operated with no failures and ran correctly.Root cause was determined to be use error.All information reasonably known as of 04 dec 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
Additional information received 20-nov-2020 indicated the pump was attached to a 200ml bag of ropivacaine 0.2%.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.All information reasonably known as of 24 oct 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
AMBIT YELLOW PIB-PCA PUMP
Common Device Name
ELECTRONIC INFUSION PUMPS & SYSTEMS
Manufacturer (Section D)
SUMMIT MEDICAL PRODUCTS, INC.
504 west 8360 south
sandy UT 84070
MDR Report Key10607529
Report Number1722214-2020-00004
Device Sequence Number16844796
Product Code FRN
UDI-Device Identifier00857595005695
UDI-Public00857595005695
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K162165
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number220501Y AUS
Device Catalogue Number220501Y
Device Lot NumberE932901
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/07/2020
Supplement Date Received by Manufacturer10/07/2020
11/16/2020
Initial Report FDA Received Date09/30/2020
Supplement Report FDA Received Date10/27/2020
12/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.2% ROPIVACAINE; 0.2% ROPIVACAINE
Patient Age64 YR
Patient Weight59